Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 39, NWS Goodland, KS

October 13, 202213 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Oct 13, 2022, 2:44 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 14, 2022, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2022, 2:44 PM CDT (19:44 UTC)
In effect from
Oct 14, 2022, 1:00 PM CDT
Expired
Oct 14, 2022, 7:00 PM CDT
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WWUS83 KGLD 131944
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
144 PM MDT Thu Oct 13 2022

COZ252-253-KSZ001>004-013>016-027-NEZ079>081-141200-
/O.UPG.KGLD.FW.A.0031.221014T1800Z-221015T0100Z/
/O.NEW.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Dundy-Hitchcock-Red Willow-
144 PM MDT Thu Oct 13 2022 /244 PM CDT Thu Oct 13 2022/

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001, 002, 003, 
004, 013, 014, 015, 016, 027, 079, 080, 081, 252, AND 253...

The National Weather Service in Goodland has issued a Red Flag
Warning, which is in effect from noon to 6 PM MDT Friday. The
Fire Weather Watch is no longer in effect

* Affected Area...In Colorado, Fire Weather Zone 252 Yuma and 
  Fire Weather Zone 253 Kit Carson. In Kansas, Fire Weather Zone 
  001 Cheyenne, Fire Weather Zone 002 Rawlins, Fire Weather Zone 
  003 Decatur, Fire Weather Zone 004 Norton, Fire Weather Zone 
  013 Sherman, Fire Weather Zone 014 Thomas, Fire Weather Zone 
  015 Sheridan, Fire Weather Zone 016 Graham and Fire Weather 
  Zone 027 Wallace. In Nebraska, Fire Weather Zone 079 Dundy, 
  Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow. 

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire 
  behavior and spread rapidly. Outdoor burning is not advised. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ254-KSZ028-141200-
/O.NEW.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/
Cheyenne-Logan-
144 PM MDT Thu Oct 13 2022 /244 PM CDT Thu Oct 13 2022/

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 028 AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning, which is in effect from noon to 6 PM MDT Friday. 

* AFFECTED AREA...Fire weather zone 254.Fire weather zone 028.

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior
  and spread rapidly. Outdoor burning is not advised. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ029-041-042-141200-
/O.NEW.KGLD.FW.A.0032.221014T1800Z-221015T0000Z/
Gove-Greeley-Wichita-
144 PM MDT Thu Oct 13 2022 /244 PM CDT Thu Oct 13 2022/

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LOW HUMIDITY
AND GUSTY WINDS FOR FIRE WEATHER ZONES 029, 041, AND 042...

The National Weather Service in Goodland has issued a Fire
Weather Watch, which is in effect Friday afternoon. 

* AFFECTED AREA...Fire weather zones 029, 041, and 042.

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire 
  behavior and spread rapidly. Outdoor burning is not advised. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
4 follow-up statements
558 
WWUS83 KGLD 140328
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
928 PM MDT Thu Oct 13 2022

COZ252>254-KSZ001>004-013>016-027-028-NEZ079>081-141300-
/O.CON.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Dundy-Hitchcock-Red Willow-
928 PM MDT Thu Oct 13 2022 /1028 PM CDT Thu Oct 13 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT
FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 079, 080, 081, 
252, 253, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 252 Yuma and 
  Fire Weather Zone 253 Kit Carson. In Kansas, Fire Weather Zone 
  001 Cheyenne, Fire Weather Zone 002 Rawlins, Fire Weather Zone 
  003 Decatur, Fire Weather Zone 004 Norton, Fire Weather Zone 
  013 Sherman, Fire Weather Zone 014 Thomas, Fire Weather Zone 
  015 Sheridan, Fire Weather Zone 016 Graham and Fire Weather 
  Zone 027 Wallace. In Nebraska, Fire Weather Zone 079 Dundy, 
  Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow. 

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire 
  behavior and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ029-041-042-141300-
/O.CON.KGLD.FW.A.0032.221014T1800Z-221015T0000Z/
Gove-Greeley-Wichita-
928 PM MDT Thu Oct 13 2022 /1028 PM CDT Thu Oct 13 2022/

...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 029, 041, AND 
042...

* AFFECTED AREA...Fire weather zones 029, 041, and 042.

* Winds...Northwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire 
  behavior and spread rapidly. Outdoor burning is not advised.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
942 
WWUS83 KGLD 140802
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
202 AM MDT Fri Oct 14 2022

KSZ029-041-042-150000-
/O.UPG.KGLD.FW.A.0032.221014T1800Z-221015T0000Z/
/O.EXA.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/
Gove-Greeley-Wichita-
202 AM MDT Fri Oct 14 2022 /302 AM CDT Fri Oct 14 2022/

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
029, 041, AND 042...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 6 PM MDT this evening. The Fire Weather Watch
is no longer in effect.

* Affected Area...In Kansas, Fire Weather Zone 029 Gove, Fire 
  Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita.

* Winds...Northwest 15 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ252>254-KSZ001>004-013>016-027-028-NEZ079>081-150000-
/O.CON.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Dundy-Hitchcock-Red Willow-
202 AM MDT Fri Oct 14 2022 /302 AM CDT Fri Oct 14 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 079, 080,
081, 252, 253, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire 
  Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire 
  Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire 
  Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire 
  Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire 
  Weather Zone 016 Graham, Fire Weather Zone 027 Wallace and 
  Fire Weather Zone 028 Logan. In Nebraska, Fire Weather Zone 
  079 Dundy, Fire Weather Zone 080 Hitchcock and Fire Weather 
  Zone 081 Red Willow.

* Winds...Northwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
825 
WWUS83 KGLD 141517
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
917 AM MDT Fri Oct 14 2022


COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000-
/O.CON.KGLD.FW.W.0039.221014T1800Z-221015T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
917 AM MDT Fri Oct 14 2022 /1017 AM CDT Fri Oct 14 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001,
002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079,
080, 081, 252, 253, AND 254...

* Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire 
  Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire 
  Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire 
  Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire 
  Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire 
  Weather Zone 016 Graham, Fire Weather Zone 027 Wallace, Fire 
  Weather Zone 028 Logan, Fire Weather Zone 029 Gove, Fire 
  Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In 
  Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 
  Hitchcock and Fire Weather Zone 081 Red Willow.

* Winds...Northwest 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
782 
WWUS83 KGLD 150002
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
602 PM MDT Fri Oct 14 2022

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150115-
/O.EXP.KGLD.FW.W.0039.000000T0000Z-221015T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
602 PM MDT Fri Oct 14 2022 /702 PM CDT Fri Oct 14 2022/

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 001, 002, 
003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080, 
081, 252, 253, AND 254...

Relative humidity values and winds speeds are no longer meeting
critical thresholds.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 13, 12:14 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Oct 13, 12:14 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1114 AM MDT Thu Oct 13 2022

.SHORT TERM...(Today through Saturday night)
Issued at 340 AM MDT Thu Oct 13 2022

At the beginning of the short term period, the latest RAP analysis
shows a strong upper air low residing over southwestern Ontario
causing a northwesterly flow over the CWA. Surface observations
along with satellite imagery show dry conditions across the region
with a clouds covering portions of the CWA from Wray, CO over to
Hill City and Gove in KS. Models show the northwesterly flow
continuing as the upper air low moves very slightly south. At the
surface, models show a strong surface low over MN during the
afternoon allowing for a northwesterly surface flow. Model
forecast soundings show winds possibly gusting up to around 40 mph
with the fastest winds seen in along the KS/NE border. In
collaboration with neighboring WFOs, nudged winds up a bit to the
NBM 90th percentile to reflect this. While minimum RH values look
to be around 20 percent or higher, near critical fire weather is
expected with these winds and the dry vegetation during the day
particularly in areas east of KS-25. Precipitation is not expected
on Thursday. Daytime high temperatures for today look to range
between the middle 60s and lower 70s while overnight lows expect
to be in the middle 30s to lower 40s. Patchy frost may be possible
in the eastern CO counties, but does not look widespread enough
to merit a Frost Advisory at this time. Will monitor in case this
changes in future forecasts.

For Friday, forecast models show the upper air low moving over
northern Lake Superior by the evening hours with the northwesterly
flow continuing over the CWA. At the surface, near critical to
critical fire weather looks to be the main story for the region.
Models show a tight pressure gradient across the CWA at the surface
care of the surface low over MN. Due to this gradient, model
soundings are showing westerly to northwesterly winds gusting up to
around 25 to 30 kts in a good portion of the CWA during the
afternoon. Again, winds were nudged to the NBM 90th percentile to
show this. A drier air mass also looks to move in allowing for
minimum RH values down to around 13 percent in some locations.
With these max winds and minimum RH values in the forecast, a Fire
Weather Watch has been issued for areas along and north of I-70.
Areas to the south of I-70 currently look to not meet the criteria
for a Fire Weather Watch, but still may see near critical fire
weather conditions. These conditions will be monitored in case
they worsen and a Red Flag Warning needs to be issued. Again,
precipitation chances look to be near zero for another day across
the CWA. Friday's daytime highs currently expect to range between
the middle 70s and lower 80s followed by overnight lows in the
upper 30s to lower 40s.

Going into Saturday, models show the upper air low moving eastward
just north of the Great Lakes with a ridge moving into the Pacific
northwest which will turn the flow over the CWA to west-
northwesterly by the evening hours. A weak shortwave disturbance is
also seen over CO late in the day as well. Due to this shortwave
disturbance, there may be a slight chance for some light rain
showers in the northwestern portion of CWA around midnight though
not much confidence in them occurring at this time with maybe a
hundredth or two of QPF possible if they occur. Fire weather does
not seem to be a concern on Saturday with minimum RH values between
20 and 30 percent across the CWA with northerly winds expected that
are lighter compared to the previous two days. Daytime highs on
Saturday look to range between the upper 60s and middle 70s with low
temperatures overnight being in the upper 30s to lower 40s range.

.LONG TERM...(Sunday through Thursday)
Issued at 125 AM MDT Thu Oct 13 2022

The latest runs of the GFS and the ECMWf continue to show the
extended period starting off with amplified upper ridge affecting
the western portion of the country, while the eastern half will be
influenced by a broad/deep low at 500mb that extends from east-
central Canada down into the Great Lakes region and points south.
There is a bit more shift eastward as the new week progresses, with
the upper ridge settling into the Rockies. Overall, northerly flow
aloft over the Plains region.

At the surface, expecting high pressure to nose south into the
Plains region with a slow shift towards the Mississippi Valley,
especially for next Wed-Thu. This setup will allow for an east-
northeast flow into the area initially, with a shift to southerly by
the latter portion of the forecast and eventually northwest. The
result will be a slight warmup during the midweek timeframe.

With this, the main wx concerns in the extended will first be the
potential for freezing temperatures and more widespread frost
potential. Wide T/Td spreads going into nightfall from Sunday night
into Tuesday night, combined with mainly clear skies will allow for
decent radiational cooling. Monitoring for potential of frost/freeze
products by the end of the weekend.

Also, elevated to near critical fire wx potential for Wed-Thu
afternoon. Focus will be areas along/west of Highway 27, especially
Thursday afternoon. RH values look very favorable Thursday with
winds coming just short.

For temps, guidance continues to show a decent push of colder air
into the cwa for the extended period. Highs on Sun-Mon-Tue will
range in the 60s, with 70s for next Wed-Thu. While these numbers are
more closer to normal for this time of year, it will be the upcoming
overnight lows that will be more impactful. For Sun-Mon-Tue nights,
30s are expected area-wide. Coldest night looks to be Monday night
when most locales near freezing with even a few spots down to the
upper 20s. For Wed-Thu nights, mid 30s west to lower 40s east.

With the expected overnight lows coming to the region, and that
there will be some wind overnight, there will be wind chill
concerns. Here are the updated wind chill readings expected:

Sunday night.....Mid 20 to Lower 30s.
Monday night.....Around 20 to 30.
Tuesday night....Upper 20s to Lower 30s.
Wednesday night..Upper 20s through the 30s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1110 AM MDT Thu Oct 13 2022

VFR expected to prevail at both KGLD and KMCK through the TAF
period. Gusty northwest winds will continue through about 00z at
both sites with gusts to around 40 kts. Patchy blowing dust will
be possible with brief reductions in visibility to as low as
5-6SM. Surface winds will diminish rapidly around 00z tonight as
boundary layer decouples. The winds will increase again late
Friday morning, but not quite as strong as today.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Friday afternoon through Friday evening
     for KSZ001>004-013>016-027.

CO...Fire Weather Watch from Friday afternoon through Friday evening
     for COZ252-253.

NE...Fire Weather Watch from Friday afternoon through Friday evening
     for NEZ079>081.

&&

SHORT TERM...076
LONG TERM...JN
AVIATION...024
Hazardous weather outlook, Oct 13, 12:20 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1120 AM MDT Thu Oct 13 2022

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141730-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1120 AM MDT Thu Oct 13 2022 /1220 PM CDT Thu Oct 13 2022/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY...

Near critical fire weather conditions are expected this afternoon
for the entire area due to the combination of gusty northwest winds
and relative humidity as low as 20 percent.

This afternoon will be very windy in the Tri State border area of
Yuma County in Colorado, Dundy County in Nebraska and Cheyenne
County in northwest Kansas. Wind gusts up to 50 mph will be
possible, along with some patchy blowing dust. Winds will subside by
late in the afternoon.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

Critical fire weather conditions are expected for areas along and
north of I-70 on Friday afternoon with areas south of I-70 seeing
possible near critical fire weather conditions.

The Tri-State area sees potential for possible frost and freeze
conditions on Sunday night into Monday morning as well as Monday
night into Tuesday morning. Please watch for future forecast updates
and consider preparing outdoor vegetation and property for these
conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

In the hours before

Local storm report, Oct 13, 2:02 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
102 PM MDT THU OCT 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     NON-TSTM WND GST 2 NNE GOODLAND          39.37N 101.70W
10/13/2022  M55 MPH          SHERMAN            KS   ASOS

&&

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:55 AM CDTFire Weather WatchGLDCheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 3 more12 hr
Oct 13, 2:44 PM CDTFire Weather WatchGLDGove, Greeley, Wichita12 hr

Nearby

Red Flag Warnings in Kansas, 2022Red Flag Warnings in Colorado, 2022Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.